MAUDE Adverse Event Report: MAILLEFER INSTRUMENTS HOLDING SARL NITIFLEX FILE 25MM 015; FILE, PULP CANAL, ENDODONTIC

MAILLEFER INSTRUMENTS HOLDING SARL NITIFLEX FILE 25MM 015; FILE, PULP CANAL, ENDODONTIC
Model Number TEKF1525
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As a result of this malfunction, the potential for surgical intervention exists to preclude permanent damage to a body structure or permanent impairment of a body function as evidenced by previous reported events with similar files.This event, therefore, is reportable per 21cfr part 803.Additional information regarding the patient outcome has been requested and will be submitted as it becomes available.The device is available for evaluation, though has not been returned as of this report.Evaluation results will be submitted as they become available.
 
Event or Problem Description
In this event it is reported that a nitiflex file 25mm 015 broke during use.The outcome of this event is unknown as of this mdr.Further information requested.
 
Additional Manufacturer Narrative
Additional information received as to the outcome of this event.The broken part remained in the root canal after the event and the patient was referred to endodontic specialist to remove the broken part.After further treatment the broken part was removed from the patient's root canal.All broken parts have been retrieved.Additional information for the lot # has also been received.The lot # is 1801333.
 
Additional Manufacturer Narrative
Summary: three nitiflex files 25mm 015 were returned in loose.One of the files is not broken but bent at the base of the active part (fatigue).No material defect was found during analysis of the damaged area.The two other files were used but are not broken, not damaged.No unused file is available for evaluation.Nothing unusual to report was found during dhr review (batch #1801333).Root causes are not identified.We will track this kind of event and monitor the trend.

Brand Name
NITIFLEX FILE 25MM 015
Common Device Name
FILE, PULP CANAL, ENDODONTIC
Manufacturer (Section D)
MAILLEFER INSTRUMENTS HOLDING SARL
ch. du verger 3
ballaigues vaud CH-13 38
SZ  CH-1338
Manufacturer (Section G)
MAILLEFER INSTRUMENTS HOLDING SARL
ch. du verger 3
ballaigues vaud CH-13 38
SZ   CH-1338
Manufacturer Contact
hannah seevaratnam
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key17225976
Report Number8031010-2023-00805
Device Sequence Number20627318
Product Code EKS
UDI-Device IdentifierD716TEKF15251
UDI-PublicD716TEKF15251
Combination Product (Y/N)N
Initial Reporter CountryNO
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberTEKF1525
Device Catalogue NumberA012N02501500
Device Lot Number1801333
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date06/29/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/29/2023
Supplement Date Received by Manufacturer06/29/2023
06/29/2023
Initial Report FDA Received Date06/29/2023
Supplement Report FDA Received Date08/10/2023
09/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device A
Patient Sequence Number1
Patient SexUnknown